Saw My onc yesterday and he suggested that there was no benefit in continuing with the chemo considering the problems it was giving me. I had another ecg the day before and it showed I had biatrial enlargement but I have been unable to find anything on the interweb about it. My onc couldn't or wouldn't shed any light either and is of the opinion that any damage will be temp. I have an app. with the cardiologists in march but hopefully I will be fully recovered by then. I am really glad to be off the chemo and wish you ladies who persevere with it all the best. I start radiotherapy in 2/3 weeks and hope to be taking part in a trial called fast forward which means I will only be having radio for 2 weeks. The sooner I can get myself back to normal and forget about all this the better. My way of dealing with what has happened to me has been to ignore it as much as possible and I have been very reluctant to talk to anyone about it. Which is why these forums are so great because I can talk and only listen if I want to and no one gets offended. Thanks very much to all of you who took the time to post on my thread. It meant a lot to me.:-)XXXXX
Hi, I suffered with bad palpitations, resting beat at 99 in a&e. They said it could be infection and put me on ab's. However, I still had a fast heart rate all through chemo but it calmed down during the last few days before chemo. It started up again after chemo - especially after the Filgrastim injections which seemed to make things worse! Onc suggested it was anxiety but I know it wasn't. Am 3wks post last FECx6 and am fine!!
What a horrible experience. I didn't suffer from palpitations (or atrial fibrillation as it might be) during my 6 x FEC but since finishing 4 years ago they are a regular feature of my life 😞 This can happen after chemo and can be linked to the menopause that chemo can induce as well. I don't get them every day but am on daily medication now to control them. I know how scary they can be! Definitely speak to your one before your next appointment so they can sort something out rather than have to make any decisions on the day.
ps as CPT says a banana or dried apricots could help as atrial fibrillation can also be caused by a low potassium level - maybe ask what yours is from your latest blood results?
I'm on FEC and have also had what I believe is ectopics, with quite long runs. It can make me feel light headed and I have to sit down, but not as bad as yours.
I saw my Onc yesterday and he said that my chemo could cause it, but it rarely caused a serious problem and not to worry. \he said they could change the chemo to something else.
I think you need to speak to your onc before next chemo.
Hope you are feeling better
I had a similar experience - sadly I think you suffered worse than me. Woke one night 4 days after Tax with dreadful irregular heart beat and palpitations. Panicked but that made it worse of oursr so tried to rest - then woke in am with cramps and diarrhoea and nearly collapsed going to bathroom - hubby found me crawling to loo. Heart rate al over place etc. Spoke to breast care nurse who said prob steroids effects and dehydration from diarrhoea. For next cycles had a banana on waking to help with sugar and pottasium which helped before I even got out if bed
I had palpitations again but not as bad - has stopped now chemo finished
Hope that helps a bit
So sorry you've had such a rough time.
I havent had anything near as severe as you, but i did get some palp's on some chemo days ( I had FEC/T) but they were quite self-limiting and did not make me feel faint
I have had worse palp's as ive got to the end of my herceptin treatment, the palps start an hour after i get home and last for about 6 hours. When i had an ecg check it was fine, but they checked me when the palps werent happening!
You will be feeling very scared for your next treatment, make sure your oncologist is aware whats happened, before you go in for your next dose. Im not familiar with the cmf chemo, but if they can control your symptoms with medication, and your next heart checks are fine, try not to give up on it just yet, it's got an important job to do!
Take care xx
Gosh what a time you have had. I have not heard of anything quite so extreme before.
I am sorry I have not got the answer but am just bumping your post up in the hope that somebody has.
Hi peeps, wondering if anyone has had anything similar to what I have been through over the last few days?
I had 2/2 cmf on 30th Dec, everything normal until Tuesday when I started with terrible stomach cramps and diarrhoea. I called the GP on Friday who said he thought it was food poisoning but didn't give antibiotics as said it was self limiting. That evening I started with palpitations and I was so devoid of energy I struggled even to put a log on the fire. By Sunday morning the palpitations where continuous and by teatime I was getting waves of feeling like I was going to pass out even when I was lying down. After OH called the Chemo unit and the out of hours GP and both said to go to A&E he called 999. Medics arrived and did ecg which showed ectopic beats and rate over 130, so off to a&e. After 24 hrs of ecgs, loosing conciousness, fluids and iv calcium channel blocker, heart rate down to 100ish and palpitations reduced managed to persuade doc that I would be better off at home due to risk of being on general ward and left with script for diltiazem to keep heart rate low. I will have to see cardiologist but haven't been given a diagnosis yet. Still getting palpitations but no where near as bad and still getting stomach cramps and as another lady put it, the squits. I am really worried that the CMF is damaging my heart and seriously considering packing it in not only for that reason but my veins are playing a really good game of hide and seek and am sick of the pain from nurses and docs poking around in me with needles trying and failing to find them.
Any thoughts, ideas or advice gratefully received.